Alert archive / Kansas / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Mar 7, 2011, 3:24 PM CST for Barton County, Lincoln County, Russell County, Kansas. It took effect at Mar 8, 2011, 12:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 3:24 PM CST (21:24 UTC)
- In effect from
- Mar 8, 2011, 12:00 AM CST
- Expired
- Mar 8, 2011, 11:12 AM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Lincoln County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 162 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
546 WWUS43 KICT 072124 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 324 PM CST MON MAR 7 2011 KSZ032-033-047-081030- /O.UPG.KICT.WS.A.0003.110308T0600Z-110309T0600Z/ /O.NEW.KICT.WS.W.0004.110308T0600Z-110309T0600Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 324 PM CST MON MAR 7 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR SIGNIFICANT WINTER WEATHER...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO START LATE MONDAY NIGHT AND CONTINUE INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR FROM MIDDAY TUESDAY THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED IN THE FAR NORTHWEST CORNERS OF RUSSELL AND LINCOLN COUNTIES...WHERE AMOUNTS NEAR A FOOT ARE FORECAST. HOWEVER AMOUNTS WILL FALL QUICKLY TO THE SOUTHEAST...WITH AROUND AN INCH EXPECTED FROM GREAT BEND TO THE SOUTHEAST CORNER OF LINCOLN COUNTY. A SLIGHT SHIFT IN THE TRACK OF THIS STORM COULD RESULT IN SIGNIFICANTLY MORE OR LESS SNOW AT ANY GIVEN AREA. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ048-081030- /O.UPG.KICT.WS.A.0003.110308T0600Z-110309T0600Z/ /O.NEW.KICT.WW.Y.0009.110308T0600Z-110309T0600Z/ ELLSWORTH- INCLUDING THE CITY OF...ELLSWORTH 324 PM CST MON MAR 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO START LATE MONDAY NIGHT AND CONTINUE INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR FROM MIDDAY TUESDAY THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS...UP TO 5 INCHES OF SNOW IS EXPECTED IN EXTREME NORTHWEST PART OF THE ELLSWORTH COUNTY...WITH AN INCH OR LESS OVER MUCH OF THE COUNTY. A VERY SLIGHT SHIFT IN THE TRACK OF THE STORM COULD EASILY RESULT IN SEVERAL INCHES OF SNOW OVER THE ENTIRE COUNTY. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ HOWERTON
4 follow-up statements
048 WWUS43 KICT 080350 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 950 PM CST MON MAR 7 2011 KSZ032-033-047-081200- /O.CON.KICT.WS.W.0004.110308T0600Z-110309T0600Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 950 PM CST MON MAR 7 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT. * TIMING...SNOW IS EXPECTED TO START LATE TONIGHT AND CONTINUE INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR FROM MIDDAY TUESDAY THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS...THE HIGHEST AMOUNTS ARE EXPECTED IN THE FAR NORTHWEST CORNERS OF RUSSELL AND LINCOLN COUNTIES...WHERE AMOUNTS NEAR A FOOT ARE FORECAST. HOWEVER AMOUNTS WILL FALL QUICKLY TO THE SOUTHEAST...WITH AROUND AN INCH EXPECTED FROM GREAT BEND TO THE SOUTHEAST CORNER OF LINCOLN COUNTY. A SLIGHT SHIFT IN THE TRACK OF THIS STORM COULD RESULT IN SIGNIFICANTLY MORE OR LESS SNOW AT ANY GIVEN AREA. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ048-081200- /O.CON.KICT.WW.Y.0009.110308T0600Z-110309T0600Z/ ELLSWORTH- INCLUDING THE CITY OF...ELLSWORTH 950 PM CST MON MAR 7 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TUESDAY NIGHT. * TIMING...SNOW IS EXPECTED TO START LATE TONIGHT AND CONTINUE INTO TUESDAY EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR FROM MIDDAY TUESDAY THROUGH THE AFTERNOON. * SNOW ACCUMULATIONS...UP TO 5 INCHES OF SNOW IS EXPECTED IN EXTREME NORTHWEST PART OF THE ELLSWORTH COUNTY...WITH AN INCH OR LESS OVER MUCH OF THE COUNTY. A VERY SLIGHT SHIFT IN THE TRACK OF THE STORM COULD EASILY RESULT IN SEVERAL INCHES OF SNOW OVER THE ENTIRE COUNTY. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ HOWERTON/KETCHAM
605 WWUS43 KICT 081011 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 411 AM CST TUE MAR 8 2011 KSZ032-033-047-081815- /O.CON.KICT.WS.W.0004.000000T0000Z-110309T0600Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 411 AM CST TUE MAR 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW IS EXPECTED TO THIS MORNING AND CONTINUE INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO DURING THE MORNING AND EARLY AFTERNOON HOURS. * SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE ACROSS EXTREME NORTH AND WESTERN PORTIONS OF CENTRAL KANSAS. THE HIGHEST AMOUNTS OF SNOW WILL BE ACROSS LINCOLN...RUSSELL AND NORTHERN PORTIONS OF BARTON COUNTIES. SNOW FALL AMOUNTS WILL DECREASE QUICKLY AS YOU MOVE SOUTHEAST. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ049-081815- /O.EXA.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/ SALINE- INCLUDING THE CITY OF...SALINA 411 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW IS EXPECTED BEGIN THIS MORNING CONTINUE INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS MORNING INTO EARLY AFTERNOON. * SNOW ACCUMULATIONS...FROM 2 TO 5 INCHES OF SNOW IS EXPECTED ACROSS SALINE COUNTY. THE HIGHEST AMOUNTS WILL BE NORTHWEST PORTION OF THE COUNTY DECREASING AS TO THE SOUTHEAST. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ048-081815- /O.CON.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/ ELLSWORTH- INCLUDING THE CITY OF...ELLSWORTH 411 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW IS EXPECTED TO START THIS MORNING AND CONTINUE INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS MORNING THROUGH EARLY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IS EXPECTED...WITH THE HIGHEST AMOUNTS ACROSS THE NORTHWESTERN PORTION OF THE COUNTY AND DECREASING TO THE SOUTHEAST. * WINDS...WILL BE NORTH AT 25 AND 30 MPH...WITH GUSTS AROUND 35 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND CONSIDERABLE DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ BILLINGS
315 WWUS43 KICT 081242 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 642 AM CST TUE MAR 8 2011 KSZ032-033-047-082300- /O.CON.KICT.WS.W.0004.000000T0000Z-110309T0600Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 642 AM CST TUE MAR 8 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW IS EXPECTED TO THIS MORNING AND CONTINUE INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO DURING THE MORNING AND EARLY AFTERNOON HOURS. * SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE POSSIBLE ACROSS EXTREME NORTH AND WESTERN PORTIONS OF CENTRAL KANSAS. THE HIGHEST AMOUNTS OF SNOW WILL BE ACROSS LINCOLN...RUSSELL AND NORTHERN PORTIONS OF BARTON COUNTIES. SNOW FALL AMOUNTS WILL DECREASE QUICKLY AS YOU MOVE SOUTHEAST. * WINDS...WILL BE OUT OF THE NORTH AT 15 TO 20 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND SOME DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ048-049-082300- /O.CON.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/ ELLSWORTH-SALINE- INCLUDING THE CITIES OF...ELLSWORTH...SALINA 642 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...SNOW IS EXPECTED TO START THIS MORNING AND CONTINUE INTO THIS EVENING. THE HEAVIEST SNOW IS EXPECTED TO OCCUR THIS MORNING THROUGH EARLY AFTERNOON. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF SNOW IS EXPECTED...WITH THE HIGHEST AMOUNTS ACROSS THE NORTHWESTERN PORTION OF THE COUNTY AND DECREASING TO THE SOUTHEAST. * WINDS...WILL BE OUT OF THE NORTH AT 15 TO 20 MPH. * IMPACTS...STRONG NORTH WINDS AND MODERATE TO OCCASIONALLY HEAVY SNOW TO WILL RESULT IN VERY POOR VISIBILITIES AND SOME DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
117 WWUS43 KICT 081712 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1112 AM CST TUE MAR 8 2011 KSZ032-033-047-090115- /O.CAN.KICT.WS.W.0004.000000T0000Z-110309T0600Z/ /O.EXA.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/ RUSSELL-LINCOLN-BARTON- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND 1112 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...A MIX OF RAIN AND SNOW WILL EVENTUALLY CHANGE TO ALL SNOW THIS AFTERNOON...BEFORE ENDING THIS EVENING. * SNOW ACCUMULATIONS...1 TO 4 INCHES IS EXPECTED MAINLY ON GRASSY SURFACES...WITH THE HIGHEST AMOUNTS ACROSS WESTERN PORTIONS OF BARTON...RUSSELL AND LINCOLN COUNTIES. * WINDS...WILL BE OUT OF THE NORTHEAST AT 15 TO 20 MPH. * IMPACTS...SLUSHY ROADS WILL MAKE FOR HAZARDOUS TRAVEL AT TIMES ACROSS CENTRAL KANSAS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ049-081815- /O.CAN.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/ SALINE- INCLUDING THE CITY OF...SALINA 1112 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. EVEN THOUGH A MIX OF RAIN AND SNOW WILL BE POSSIBLE THIS AFTERNOON AND EVENING...TEMPERATURES WILL LIKELY REMAIN TOO WARM FOR ACCUMULATIONS...SO THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED FOR SALINE COUNTY. $$ KSZ048-090115- /O.CON.KICT.WW.Y.0009.000000T0000Z-110309T0600Z/ ELLSWORTH- INCLUDING THE CITY OF...ELLSWORTH 1112 AM CST TUE MAR 8 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * TIMING...A MIX OF RAIN AND SNOW WILL EVENTUALLY CHANGE TO ALL SNOW THIS AFTERNOON...BEFORE ENDING THIS EVENING. * SNOW ACCUMULATIONS...1 TO 3 INCHES IS EXPECTED MAINLY ON GRASSY SURFACES...WITH THE HIGHEST AMOUNTS ACROSS BARTON...RUSSELL AND LINCOLN COUNTIES. * WINDS...WILL BE OUT OF THE NORTHEAST AT 15 TO 20 MPH. * IMPACTS...SLUSHY ROADS WILL MAKE FOR HAZARDOUS TRAVEL AT TIMES ACROSS CENTRAL KANSAS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ ADK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 3:02 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 7, 3:02 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 PM CST MON MAR 7 2011 .DISCUSSION... TONIGHT-TUE: ANOTHER WINTER STORM TAKING AIM ON CENTRAL KS. RAIN/SNOW TRANSITION ZONE WILL LIKELY BE SOMEWHERE IN CENTRAL KS...WHICH WILL BE KEY TO THIS FORECAST. GIVEN EXTREMELY TIGHT BAROCLINIC ZONE...SO WILL SEE ABRUPT CHANGE FROM SIGNIFICANT SNOW TO NO SNOW ACCUMULATION. DISCOUNTED 1200 UTC NAM DUE TO IT PUSHING SIGNIFICANTLY WARMER AIR WESTWARD AHEAD OF DEVELOPING SURFACE LOW...WHICH IS VERY LOW PROBABILITY...INCREASING UPWARD MOTION IS MORE LIKELY...SIMILAR TO 1200 UTC GFS...WITH A QUASISTATIONARY BAROCLINIC ZONE. GFS ALSO SUGGEST MOIST ADIABATIC TO NEAR CONVECTIVELY UNSTABLE LAPSE RATES ACROSS CENTRAL KS...WHICH COMBINED WITH GOOD FORCING SHOULD RESULT IN 1 TO 2 INCH PER HOUR SNOWFALL RATES ON TUE AFTERNOON. WITH SURFACE/LOW LEVEL TEMPERATURES NEAR/ABOVE FREEZING WILL LIKELY HAVE FAIR AMOUNT OF MELTING WITH LIGHTER SNOWFALL RATES...BUT MINIMAL IMPACT WITH HIGHER RATES. AT THIS TIME...BELIEVE EXTREME NORTHWEST SECTIONS COULD GET UPWARDS OF A FOOT...BUT A SLN-GBD LINE MAY HAVE LITTLE IF ANY. POTENTIAL FOR LIGHT FREEZING RAIN/SLEET AT ONSET AND IN VERY NARROW TRANSITION ZONE. FINALLY...INSTABILITY IN WARM SECTOR MAY LEAD TO A FEW STORMS ACROSS SOUTH CENTRAL/SOUTHEAST KS...BUT THESE ARE NOT EXPECTED TO BE SEVERE GIVEN MARGINAL INSTABILITY. PRECIPITATION SHOULD WANE TUE EVENING AND EXIT STATE BY END PERIOD TUE NIGHT. WED-THU: SHOULD SEE CLEARING WED OVER MUCH OF AREA IN WAKE OF LOW...WHILE SNOW COVER IN FAR NORTHWEST WILL LIMIT TEMPERATURES ON WED. GIVEN HIGHER SUN ANGLE DO NOT EXPECT SNOW TO STICK AROUND TOO LONG...WITH ONLY MODEST IMPACT ON TEMPERATURES BY THU. -HOWERTON FRIDAY-MONDAY: A PROGRESSIVE SHORTWAVE TROUGH WILL SWEEP ACROSS THE NORTHERN/CENTRAL PLAINS FRIDAY INTO FRIDAY EVENING. A SOUTHWESTERLY DOWNSLOPE COMPONENT AND 850 TEMPERATURES AS HIGH AS +10 TO +13C ARE PROGGED FRIDAY AHEAD OF THE ASSOCIATED PACIFIC COLD FRONT. THINKING SOUTH CENTRAL AND SOUTHEAST KS HAVE THE HIGHER LIKELIHOOD OF ABOVE NORMAL TEMPERATURES...WITH THE FRONT NOT REACHING THOSE AREAS UNTIL EVENING. MOISTURE RETURN AHEAD OF THIS FRONT WILL BE MEAGER AND WILL RETAIN DRY FORECAST. COOLER/DRIER AIR WILL WORK INTO OUR AREA FRIDAY NIGHT INTO SATURDAY AS SURFACE HIGH PRESSURE BUILDS IN. TEMPERATURES WILL BASICALLY GET KNOCKED BACK TO NEAR AVERAGE. THE NEXT PROGRESSIVE UPPER TROUGH OFF OF THE PACIFIC...IS PROGGED TO MOVE ACROSS THE CENTRAL PLAINS LATE SUNDAY INTO MONDAY. MARGINAL GULF MOISTURE WILL RETURN TO OUR AREA AHEAD OF THIS SYSTEM...BUT SHOULD PROVE SUFFICIENT FOR INCREASED CLOUD COVER AND SMALL CHANCES FOR RAIN SHOWERS. HIGHS SUNDAY AND MONDAY LOOK CLOSE TO AVERAGE FOR THIS TIME OF YEAR. -JMC && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A RAIN SNOW MIX WILL CONTINUE ACROSS PORTIONS CENTRAL KANSAS FOR EARLY THIS AFTERNOON THEN TAPER OFF BY MID-AFTERNOON. AVIATION CONDITIONS WILL DETERIORATE TONIGHT...AS IFR/LIFR CLOUDS WILL FILL-IN OVER CENTRAL KANSAS THIS EVENING AND GRADUALLY SPREAD EASTWARD ACROSS THE REGION OVERNIGHT. RAIN IS EXPECTED TO DEVELOP BEFORE DAYBREAK AND MOVE NORTHEAST ACROSS THE AREA...WITH SNOW BEGINNING TO FALL AT RSL TAF SITE BETWEEN 09-12Z. THE SNOW WILL BECOME HEAVY FOR PORTIONS OF CENTRAL KANSAS IN THE MORNING...WITH LOW CLOUDS AND RAIN EXPECTED ELSEWHERE. JAKUB && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LOW FOR THE BEGINNING OF THE WEEK WITH WIDESPREAD PRECIPITATION POSSIBLE ACROSS THE AREA. HOWEVER...AS THINGS BEGIN TO WARM UP BY THE END OF THE WEEK...FIRE WEATHER CONCERNS WILL RETURN. STRONG WINDS AND LOW RELATIVE HUMIDITIES ON FRIDAY BRINGS VERY HIGH FIRE DANGER BACK INTO THE GFDI. THESE SHOULD DECREASE AS THE FRONT MOVES THROUGH ON FRIDAY AFTERNOON/EVENING. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 52 29 50 / 90 90 40 10 HUTCHINSON 38 47 27 47 / 90 100 40 10 NEWTON 37 47 28 46 / 90 90 40 10 ELDORADO 39 50 30 47 / 80 90 50 10 WINFIELD-KWLD 42 57 30 53 / 80 80 30 10 RUSSELL 34 35 23 37 / 90 100 40 10 GREAT BEND 36 37 25 38 / 100 90 30 10 SALINA 36 42 27 41 / 80 100 50 10 MCPHERSON 37 45 27 44 / 90 100 40 10 COFFEYVILLE 41 58 35 52 / 60 90 50 10 CHANUTE 38 52 33 47 / 60 90 60 10 IOLA 38 50 33 46 / 60 100 70 10 PARSONS-KPPF 39 54 33 50 / 60 90 60 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT FOR KSZ032-033-047. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST TUESDAY NIGHT FOR KSZ048. &&
Hazardous weather outlook, Mar 7, 12:06 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1206 PM CST MON MAR 7 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1206 PM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG STORM SYSTEM WILL MOVE INTO THE REGION LATE TONIGHT...WITH PRECIPITATION BEGINNING AS RAIN AND THEN TRANSITIONING TO SNOW LATE TONIGHT ACROSS CENTRAL KANSAS. THE CHANGE OVER TO SNOW WILL AFFECT LOCATIONS MAINLY WEST OF A SALINA TO GREAT BEND LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE STRONG LOW PRESSURE MOVES ACROSS THE AREA IT IS EXPECTED TO SPREAD A SWATH OF HEAVY SNOWFALL ACROSS PARTS OF NORTHERN KANSAS TUESDAY THROUGH TUESDAY EVENING. CENTRAL KANSAS WILL HAVE THE BEST CHANCE FOR ACCUMULATING SNOW...MAINLY ALONG AND NORTH OF A GREAT BEND TO LINCOLN LINE WHERE UPWARDS OF 4 TO 7 INCHES IS POSSIBLE. THE REMAINDER OF CENTRAL KANSAS COULD SEE SNOW ACCUMULATIONS TUESDAY OF LESS THAN 4 INCHES. PLEASE SEE LATEST WINTER STORM WATCH FOR ADDITIONAL DETAILS. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS FAR SOUTHEASTERN KANSAS...BUT THEY ARE NOT EXPECTED TO BE STRONG OR SEVERE. VERY HIGH FIRE DANGER IS EXPECTED ACROSS SOUTH CENTRAL KANSAS ON FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:24 PM CST | Winter Weather Advisory | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 23 hr |
Nearby
Winter Storm Warnings in Kansas, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.